Alert archive / Colorado / High Wind Warnings in 2023

High Wind Warning 4, NWS Denver/Boulder, CO

October 12, 2023Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this high wind warning at Oct 12, 2023, 1:12 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Oct 12, 2023, 3:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2023, 1:12 PM MDT (19:12 UTC)
In effect from
Oct 12, 2023, 3:00 PM MDT
Expired
Oct 13, 2023, 12:00 PM MDT
In force
21 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS75 KBOU 121912
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
112 PM MDT Thu Oct 12 2023

COZ048>051-131200-
/O.CAN.KBOU.HW.A.0003.231012T2100Z-231013T1800Z/
/O.NEW.KBOU.FZ.A.0002.231014T0600Z-231014T1500Z/
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Merino, Otis, Crook, Peetz, Haxtun,
Julesburg, Holyoke, Cope, Sedgwick, Ovid, Sterling, Last Chance,
Amherst, and Akron
112 PM MDT Thu Oct 12 2023

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY 
MORNING...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 26 possible.

* WHERE...Sterling, Akron, Julesburg, and Holyoke.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ046-047-131200-
/O.UPG.KBOU.HW.A.0003.231012T2100Z-231013T1800Z/
/O.NEW.KBOU.HW.W.0004.231012T2100Z-231013T1800Z/
/O.NEW.KBOU.FZ.A.0002.231014T0600Z-231014T1500Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Matheson, Punkin Center, Forder, Hugo,
Karval, Agate, Kutch, and Limon
112 PM MDT Thu Oct 12 2023

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, northwest winds 30 to 40 mph 
  with gusts up to 60 mph expected. For the Freeze Watch, 
  sub-freezing temperatures as low as 25 possible.

* WHERE...Limon, and Southern Lincoln County.

* WHEN...For the High Wind Warning, until noon MDT Friday. For the 
  Freeze Watch, from late Friday night through Saturday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze conditions 
  could kill crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Take steps now to protect tender plants from the cold.

&&

$$

COZ038>045-131200-
/O.NEW.KBOU.FZ.A.0002.231014T0600Z-231014T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Northeast Weld County-Central and South
Weld County-Morgan County-Central and East Adams and Arapahoe
Counties-
Including the cities of Highlands Ranch, Larkspur, Elbert, Fort
Morgan, Grover, Kiowa, Brush, Parker, Raymer, Leader, Briggsdale,
City of Denver, Golden, Loveland, Lakewood, Longmont, Goodrich,
Boulder, Hereford, Deer Trail, Fort Collins, Roggen, Byers,
Arvada, Bennett, Wiggins, Greeley, Brighton, Fort Lupton, Castle
Rock, Nunn, Aurora, Littleton, Denver International Airport,
Stoneham, Pawnee Buttes, Eaton, and Fondis
112 PM MDT Thu Oct 12 2023

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 25 possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, 
  Denver, Castle Rock, Briggsdale, Greeley, Fort Morgan, and Byers.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Schlatter
2 follow-up statements
937 
WWUS75 KBOU 131006
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
406 AM MDT Fri Oct 13 2023

COZ046-047-131815-
/O.UPG.KBOU.FZ.A.0002.231014T0600Z-231014T1500Z/
/O.NEW.KBOU.FZ.W.0002.231014T0600Z-231014T1500Z/
/O.CON.KBOU.HW.W.0004.000000T0000Z-231013T1800Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Agate, Punkin Center, Limon, Kutch,
Forder, Karval, Hugo, and Matheson
406 AM MDT Fri Oct 13 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
SATURDAY...

* WHAT...For the High Wind Warning, north winds 30 to 35 mph with 
  gusts up to 60 mph.
  For the Freeze Warning, sub-freezing temperatures as low as 25 
  expected.

* WHERE...Limon,and Southern Lincoln County.

* WHEN...For the High Wind Warning, until noon MDT today. 
  For the Freeze Warning, from midnight tonight to 9 AM MDT Saturday.

* IMPACTS...For high wind warning, expect damaging winds will blow 
  down trees and power lines. Widespread power outages are 
  expected.Travel will be difficult, especially for high profile 
  vehicles.

For Freeze Warning, frost and freeze conditions could kill crops, 
other sensitive vegetation and possibly damage unprotected outdoor 
plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Take steps now to protect tender plants from the cold. 

&&

$$

COZ038>045-048>051-131815-
/O.UPG.KBOU.FZ.A.0002.231014T0600Z-231014T1500Z/
/O.NEW.KBOU.FZ.W.0002.231014T0600Z-231014T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Northeast Weld County-Central and South
Weld County-Morgan County-Central and East Adams and Arapahoe
Counties-Logan County-Washington County-Sedgwick County-Phillips
County-
Including the cities of Leader, Littleton, Pawnee Buttes, Denver
International Airport, Byers, Stoneham, Fort Morgan, Deer Trail,
Roggen, Larkspur, Loveland, Goodrich, Highlands Ranch, Elbert,
Raymer, Fort Collins, Aurora, City of Denver, Fondis, Boulder,
Greeley, Cope, Crook, Sterling, Akron, Peetz, Brighton, Ovid,
Hereford, Sedgwick, Grover, Brush, Kiowa, Eaton, Haxtun, Castle
Rock, Last Chance, Briggsdale, Lakewood, Parker, Merino,
Longmont, Holyoke, Otis, Arvada, Wiggins, Julesburg, Fort Lupton,
Amherst, Nunn, Golden, and Bennett
406 AM MDT Fri Oct 13 2023

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Portions of north central and northeast Colorado including 
  Denver, Boulder, Sterling, Julesburg, Akron.

* WHEN...From midnight tonight to 9 AM MDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Mensch
943 
WWUS75 KBOU 131759
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1159 AM MDT Fri Oct 13 2023

COZ046-047-140300-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-231013T1800Z/
/O.CON.KBOU.FZ.W.0002.231014T0600Z-231014T1500Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-
Including the cities of Agate, Kutch, Hugo, Punkin Center,
Matheson, Karval, Forder, and Limon
1159 AM MDT Fri Oct 13 2023

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
MDT SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

* WHAT...Winds will decrease this afternoon. Sub-freezing 
  temperatures as low as 25 are expected late tonight.

* WHERE...Limon, and Southern Lincoln County.

* WHEN...From midnight tonight to 9 AM MDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Disconnect 
hoses and drain sprinkler systems.

&&

$$

COZ038>045-048>051-140300-
/O.CON.KBOU.FZ.W.0002.231014T0600Z-231014T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Northeast Weld County-Central and South
Weld County-Morgan County-Central and East Adams and Arapahoe
Counties-Logan County-Washington County-Sedgwick County-Phillips
County-
Including the cities of Littleton, Briggsdale, Pawnee Buttes,
Fort Morgan, Stoneham, Roggen, Longmont, Brighton, Fort Lupton,
Loveland, Fondis, Merino, Akron, Kiowa, Goodrich, Castle Rock,
Last Chance, Julesburg, Sedgwick, Ovid, Brush, Wiggins, Greeley,
Leader, Amherst, Golden, Haxtun, City of Denver, Hereford,
Lakewood, Highlands Ranch, Parker, Elbert, Grover, Cope,
Larkspur, Holyoke, Aurora, Denver International Airport, Bennett,
Eaton, Byers, Sterling, Otis, Deer Trail, Crook, Arvada, Fort
Collins, Boulder, Raymer, Nunn, and Peetz
1159 AM MDT Fri Oct 13 2023

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
MDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...The lower elevations of northeastern Colorado, including 
  the I-25 corridor and Denver metro area.

* WHEN...From midnight tonight to 9 AM MDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.Disconnect 
hoses and drain sprinkler systems.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Gimmestad

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 12, 11:55 AM MDT, 1 hour 17 minutes earlier. Its key messages:

  • Moderate snow along with some blowing snow expected now through the early evening hours, especially across the northern mountains and passes. Expect slick travel conditions from the I-70 mountain passes north to Wyoming through this evening.
  • Continued windy on Friday across the plains. Hard freeze/end of growing season expected for most areas Friday night into Saturday morning.
  • Dry with a gradual warming trend Saturday through Monday.
Area forecast discussion, Oct 12, 11:55 AM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1155 AM MDT Thu Oct 12 2023

.KEY MESSAGES...

- Moderate snow along with some blowing snow expected now through
  the early evening hours, especially across the northern
  mountains and passes. Expect slick travel conditions from the I-70
  mountain passes north to Wyoming through this evening.

- Continued windy on Friday across the plains. Hard freeze/end of
  growing season expected for most areas Friday night into
  Saturday morning.

- Dry with a gradual warming trend Saturday through Monday.

&&

.UPDATE...
Issued at 900 AM MDT Thu Oct 12 2023

We decided to do an AFD update a little sooner than normal this
morning given a survey of the available observations and impacts
that have ramped up. Starting with GOES-16 water vapor, a compact
short wave trough is currently moving northeast of Denver, and
should move fairly quickly into the far northeast corner of
Colorado by later this afternoon. It is a tad ahead of schedule
per the latest model guidance. A batch of rain showers associated
with the lift is just ahead of the trough in Lincoln and
Washington Counties. Have updated PoPs to reflect this trend. The
700 mb trough axis has crossed the continental divide and with it,
a 700 mb cold front has increased snow across the mountain
valleys and even more so across the mountain passes. Given the
best forcing from the front and the departing trough continue to
be focused along but especially north of I-70, that's where we
are seeing the travel impacts this morning. Webcams are showing
I-70 may be slick in spots on either side of the tunnel, but wet
elsewhere. Berthoud, Gore, Rabbit Ears, and Cameron Passes all
have a fair amount of snow falling and sticking to the road, with
slick conditions occurring now and expected to continue into the
afternoon hours. The heaviest snow should wind down by late
afternoon/early evening, but drivers across the Rockies in
northern Colorado should be prepared for slick/hazardous
conditions, especially near an on top of the passes.

The forecast was nudged in this direction through the afternoon,
and snow amounts across the Park and northern Front Range were
increased just a little through this evening, with the heaviest
amounts across the Indian Peaks of BoCo north into Larimer County
from RMNP to the Wyoming border above 10,000 feet. An inch an hour
is possible (>50% chance) above 10,000 ft now through the late
afternoon. The winter weather advisory will remain in place
although travel conditions will be quite poor across those
mountain passes. Snow rates will wind down quickly early this
evening as the trough pulls further into Nebraska and the 700 mb
winds turn more NNW, bringing in drier air at a much less
favorable direction for upslope across the mountains. Just light
snow expected this evening into the early morning hours before
shutting off entirely. We'll cover tomorrow morning and Friday in
the afternoon forecast package, including the expected strong
winds across the plains.

&&

.SHORT TERM...(Today and tonight)
Issued at 420 AM MDT Thu Oct 12 2023

Current 500mb analysis shows the upper level low approaching the
north UT-CO border, just brushing the south WY border. This feature
will track eastward across the northern border of Colorado today
helping bring snow to the mountains and rain showers to the plains.
Mid-level water vapor imagery show higher amounts of moisture north
of Colorado. As the low tracks east, expect this moisture to wrap
around, with some nudging into northern Colorado. Radar shows light
snow showers moving across areas of the high country this morning. A
a higher coverage batch of showers is visible in western Colorado.
This will eventually make its way east into the high country later
this morning.

Not a lot of change from the previous forecast. The position of the
upper jet puts Colorado is a region of ascent, which has be already
supportive of showers early this morning. As the upper low tracks
east, flow aloft becomes more NW. This flow will support orographic
snow in the mountains, favoring the NW facing slopes/ranges. High-
resolution guidance supports an uptick in snow in the mid-morning to
early afternoon timeframe. Snow rates could peak at 1 inch per hour,
with the higher potential for the northern mountains. Showers will
also be possible at the lower elevations (rain) today. Areas of the
adjacent plains/I-25 corridor may struggle to put down any wetting
rain because of the drying NW downslope flow this afternoon. Behind
the exiting system, synoptic subsidence builds in which will
gradually decrease coverage of snow in the mountains and showers on
the plains Thursday evening. There is a chance for a few showers to
persist over the northern border and even some showers moving south
across the plains after midnight. With cold air hovering around
freezing over the plains, can't rule out a few flakes mixing in if a
showers moves over the area. This is lower probability for the urban
corridor (< 30%). No major change to the snow totals from the
previous forecasts.

The next thing to address will be the gusty winds. Strong pressure
gradient and NW subsident flow downsloping off the terrain will
favor increased winds across Colorado Thursday and Thursday night.
It will be breezy by early afternoon, but the higher winds further
develop in the late afternoon and evening as stronger subsidence
builds in. Gusts 35-45 mph develop over the plains, with potential
for stronger gusts to develop this evening (up to 60 mph in spots).
The mountains central mountains will also tap into the gusty wind
potential as well. A High Wind Watch remains out of the eastern
plains. Although the potential is there, high-res model guidance
leans towards gusts below high wind criteria in most spots in the
watch. Held off on upgrading to the warning for this package to be
re-evaluated later this morning with newer model runs.

Winter Weather Advisory still stands for the north (Rabbit Ears,
Rocky Mountain) and central mountains (Summit Co.) through early
Friday. Blowing and accumulating snow will be the cause for any
impacts with the higher potential for those impacts over the high
mountain passes this afternoon and early evening.

.LONG TERM...(Friday through Wednesday)
Issued at 420 AM MDT Thu Oct 12 2023

Drier air in NW flow aloft will spread across the area on Fri as the
upper level system moves well east of the region.  Gusty north to
northwest winds will continue across the plains in the morning but
will begin to decrease by midday.  Highs over nern CO will generally
be in the upper 40s to mid 50s.

For late Fri night through Sat morning, should see a widespread
freeze across nern CO due to light winds and clear skies.

Looking ahead to Sat into Sun, dry WNW flow aloft will be over the
area with no precip expected.  Temperatures across nern CO will
slowly moderate with readings by Sun near seasonal normals.

By Mon an upper level ridge will be over the area which will bring
dry conditions along with warmer temperatures. On Tue, the upper
level ridge will flatten ahead of a weak upper level system
approaching from the NWRN US. This will allow for another dry day
with above normal temperatures.

For Tue night into Wed, an upper level trough is fcst to move across
the area.  This feature will bring a chc of precip to the region
along with cooler temps based on current timing.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1155 AM MDT Thu Oct 12 2023

Borderline VFR/MVFR conditions should continue today until the
evening hours. A few batches of rain showers should drop CIGs to
050, maybe 040 this evening. The rain should be light. North winds
will pick up after 1 PM across the terminals, with the strongest
winds expected at DIA later this afternoon and evening with up to 25G38KT,
maybe as high as 40 kts gusts but the good news is that for the
most part the strongest winds will be between 350 and 010
direction this afternoon through the overnight hours. The north
winds will have a lull after ~3 AM at APA and BJC, maybe dropping
to 10 kts or less. At DIA, expect north winds to continue all
night, maybe briefly dropping to 10 kts by 6 or 7 AM. However,
with more sun and some daytime mixing, north-northeast winds will
again increase at the terminals after 10-11 AM, but in the 15-20
kt range with gusts 25-30 kts Friday afternoon. Some brief MVFR
conditions are expected overnight into early Friday (030 to 050
CIGs), but by 6-9 AM or so, VFR conditions will prevail all
through Friday and no chance of precipitation.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Friday for COZ031-033-034.

High Wind Watch from 3 PM MDT this afternoon through Friday
morning for COZ046>051.

&&

UPDATE...Schlatter
SHORT TERM...Mensch
LONG TERM...RPK
AVIATION...Schlatter
Hazardous weather outlook, Oct 12, 12:00 PM MDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1200 PM MDT Thu Oct 12 2023

COZ030>051-131800-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1200 PM MDT Thu Oct 12 2023

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Mountain snow will continue through the early evening and many
mountain passes are slick and snow covered. The northern
mountains will receive heaviest amounts with this storm which
includes the Park Range, US-34, US-40, and Rocky Mountain National
Park. Blowing snow will also add to the hazardous travel
conditions. Southward towards the I-70 mountain areas, snow is
likely, but with lower amounts expected. Slick conditions are
possible along and south of I-70 these areas.

Strong winds develop across the eastern plains this afternoon and
evening. Gusts may exceed 50 mph tonight into early Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Windy conditions will continue on the plains Friday but should
begin to decrease by midday.

A widespread freeze is expected late Friday into early Saturday
over most of northeast Colorado. For many areas, this will be the
first freeze of the season.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight but
snowfall and wind reports would be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:12 PM MDTFreeze WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more15 hr

Nearby

High Wind Warnings in Colorado, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.